MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125MICRO145
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 11/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The distal driveshaft, saline sheath, and engaged guide wire section were returned for analysis without the oad handle.Examination of the saline sheath and driveshaft sections revealed them to have been destructively cut.The driveshaft filars were found to be stretched and there was adhered biological material on the driveshaft, crown, and exposed guide wire shaft at the tip bushing.Examination in the area of adhered material did not reveal any damage that would have contributed to the accumulation.There was no damage observed with the driveshaft and crown that would have contributed to the reported event.The guide wire exhibited numerous bends along the shaft.Examination of the remaining guide wire shaft did not reveal any additional damage that would have contributed to the reported event.At the conclusion of the device analysis investigation, the root cause of the reported event was unable to be confirmed.(b)(4).
 
Event or Problem Description
During a peripheral orbital atherectomy procedure using a csi orbital atherectomy device (oad), it was reported that a perforation occurred.The target lesion was heavily calcified, and was accessed through the groin.The lesion was treated using two passes with the oad, however the device then became stuck in the vessel.A cutdown was performed to remove the device, and the guide wire was noted to be kinked.Imaging was performed and a perforation was noted in the lateral plantar artery.The perforation was resolved without further intervention, and the patient was in stable condition following the procedure.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
saint paul MN 55112
MDR Report Key7070544
Report Number3004742232-2017-00145
Device Sequence Number864572
Product Code MCW
UDI-Device Identifier10852528005251
UDI-Public(01)10852528005251(17)190531(10)191750
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/31/2019
Device Model NumberDBP-125MICRO145
Device Catalogue NumberDBP-125MICRO145
Device Lot Number191750
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2017
Initial Report FDA Received Date11/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;